A medical doctor has warned that Zambian women using pharmaceutical preparations in search of a Kardashian-esque figure are storing up health problems for themselves.
Dr Willard Nsama of the University Teaching Hospital (UTH) in Lusaka said the corticosteroid chemical found in many of the lotions being applied by women looking for a more curvaceous figure was known to cause irreparable damage to internal organs if abused.
In severe cases, the side effects can lead to death, he warned.
Among the list of the side-effects of the of the abuse of corticosteroid chemical are a weakened immune system, irregular menses, fluid retention, high blood pressure and infertility.
Dr Nsama said the risks involved in the search a more shapely figure were not worth taking and counselled that women looking to enhance their structure were best advised to try exercise and a healthy diet, even if the desperately sought-after results might take a little longer to show.
‘Toning of the hip muscles through exercise can take time but it is the better and safer option with no side-effects,” he said.
He said some of the chemicals used in the drugs being used by women to enlarge hips and the derrière were also known to lead to eye problems and peptic cancer.
“In cases where one happens to oneself with injuries…maybe through accidents or child delivery, it is not easy to stitch the skin as the skin becomes too soft from the effects of the corticosteroid and rips off,” he said.
Dr Nsama said it was important for women to be happy with their natural bodies rather than taking risks to re-shape themselves with chemical sculpturing.
“Abuse of any drug can do more harm than good to one’s body and should be avoided,” he said